Alert archive / South Carolina / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 64, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 18, 2013, 4:43 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2013, 4:43 PM EDT (20:43 UTC)
- Expired
- Jun 18, 2013, 5:45 PM EDT
- In force
- 62 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 144 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 4:50 PM EDT | TSTM WND DMG | 1 Sw College Park, SC | TRAINED SPOTTER REPORTED ONE TREE DOWN ON A GARAGE ALONG WAGON TRAIL ROAD. EXTENT OF DAMAGE UNKNOWN. TIME ESTIMATED BY RADAR. |
| Jun 18, 4:54 PM EDT | TSTM WND DMG | 1 Ene Ladson, SC | ONE TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF HIGHWAY 78 AND ANCRUM ROAD. |
| Jun 18, 4:54 PM EDT | TSTM WND DMG | 1 Wsw Crowfield Plantat, SC | CROWFIELD GOLF AND COUNTRY CLUB REPORTED A LARGE BRANCH OF 8 INCHES DOWN ALONG WITH SEVERAL OTHER SMALLER BRANCHES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.7 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 777 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
316
WUUS52 KCHS 182043
SVRCHS
SCC015-019-035-182145-
/O.NEW.KCHS.SV.W.0064.130618T2043Z-130618T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
443 PM EDT TUE JUN 18 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 545 PM EDT
* AT 442 PM EDT...RADAR DETECTED SEVERE THUNDERSTORMS...ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF JEDBURG TO SLANDS BRIDGE...MOVING
EAST AT 40 MPH.
PREPARE NOW FOR...
DAMAGING WINDS IN EXCESS OF 60 MPH...
* SOME LOCATIONS IN THE WARNING INCLUDE...
SUMMERVILLE...GOOSE CREEK...KNIGHTSVILLE...JEDBURG...MIDDLETON
PLACE...SANGAREE...CROWFIELD PLANTATION...ARCHDALE...MONCKS
CORNER...PINOPOLIS...OLD SANTEE CANAL STATE PARK...NAVAL WEAPONS
STATION CHARLESTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3308 7934 3300 7936 3300 7949 3303 7953
3302 7956 3299 7954 3299 7955 3301 7957
3297 7955 3299 7959 3295 7961 3293 7957
3290 7958 3287 8027 3322 8027 3330 7966
3325 7948 3316 7936 3314 7927
TIME...MOT...LOC 2042Z 264DEG 34KT 3318 8017 3294 8018
$$
JAQ2 follow-up statements
014
WWUS52 KCHS 182101
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
501 PM EDT TUE JUN 18 2013
SCC035-182109-
/O.CAN.KCHS.SV.W.0064.000000T0000Z-130618T2145Z/
DORCHESTER SC-
501 PM EDT TUE JUN 18 2013
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF DORCHESTER COUNTY
HAS BEEN CANCELLED...
AT 459 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD MOVED OUT OF DORCHESTER COUNTY...THUS THE WARNING
HAS BEEN CANCELED FOR DORCHESTER COUNTY.
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
LAT...LON 3308 7934 3300 7936 3300 7949 3303 7953
3302 7956 3299 7954 3299 7955 3301 7957
3297 7955 3299 7959 3295 7961 3293 7957
3290 7958 3294 8006 3296 8011 3322 8013
3330 7966 3325 7948 3316 7936 3314 7927
TIME...MOT...LOC 2059Z 264DEG 34KT 3317 7997 3308 7995
3300 8000
$$
SCC015-019-182145-
/O.CON.KCHS.SV.W.0064.000000T0000Z-130618T2145Z/
CHARLESTON SC-BERKELEY SC-
501 PM EDT TUE JUN 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR PORTIONS OF CHARLESTON AND BERKELEY COUNTIES...
AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
OLD SANTEE CANAL STATE PARK TO PIMLICO TO GOOSE CREEK...MOVING EAST
AT 40 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...AWENDAW...
CAINHOY...COLLEGE PARK...GOOSE CREEK...HUGER...JAMESTOWN...LADSON...
MCCLELLANVILLE...MONCKS CORNER...PINOPOLIS...WANDO...CAPE ROMAIN...
CROWFIELD PLANTATION...GARRIS LANDING...HAMPTON PLANTATION STATE
PARK...LIGHTHOUSE ISLAND...NAVAL WEAPONS STATION CHARLESTON...OLD
SANTEE CANAL STATE PARK AND SANTEE COASTAL RESERVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AVOID OPEN SHELTERS SUCH AS GAZEBOS...GOLF CARTS...BASEBALL
DUGOUTS...PICNIC SHELTERS...AND BLEACHERS. STAY AWAY FROM POOLS AND
OTHER BODIES OF WATER.
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3308 7934 3300 7936 3300 7949 3303 7953
3302 7956 3299 7954 3299 7955 3301 7957
3297 7955 3299 7959 3295 7961 3293 7957
3290 7958 3294 8006 3296 8011 3322 8013
3330 7966 3325 7948 3316 7936 3314 7927
TIME...MOT...LOC 2059Z 264DEG 34KT 3317 7997 3308 7995
3300 8000
$$
JAQ019
WWUS52 KCHS 182115
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
515 PM EDT TUE JUN 18 2013
SCC015-019-182145-
/O.CON.KCHS.SV.W.0064.000000T0000Z-130618T2145Z/
CHARLESTON SC-BERKELEY SC-
515 PM EDT TUE JUN 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR PORTIONS OF CHARLESTON AND BERKELEY COUNTIES...
AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR NEW HOPE...MOVING EAST AT 40 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...AWENDAW...
HUGER...JAMESTOWN...MCCLELLANVILLE...CAPE ISLAND...CAPE ROMAIN...
GARRIS LANDING...HAMPTON PLANTATION STATE PARK...LIGHTHOUSE ISLAND
AND SANTEE COASTAL RESERVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3308 7934 3300 7936 3300 7949 3303 7953
3302 7956 3299 7954 3299 7955 3301 7957
3297 7955 3299 7959 3295 7961 3293 7957
3290 7958 3298 7997 3325 7997 3330 7966
3325 7948 3316 7936 3314 7927
TIME...MOT...LOC 2115Z 264DEG 34KT 3309 7977
$$
JAQWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 4:31 PM EDT, 12 minutes earlier.
Area forecast discussion, Jun 18, 4:31 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 431 PM EDT TUE JUN 18 2013 .SYNOPSIS... A COLD FRONT WILL APPROACH FROM THE NORTHWEST TONIGHT...THEN SLOWLY PROGRESS THROUGH THE AREA WEDNESDAY AND THURSDAY. HIGH PRESSURE WILL THEN BUILD FROM THE NORTH INTO THE WEEKEND AND SETTLE OVER THE ATLANTIC EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... TONIGHT...THE LARGE SCALE PATTERN FEATURES AN EXPANSIVE TROUGH OVER THE EASTERN STATES...WITH A DECENT MID LEVEL IMPULSE TO MOVE THROUGH THIS EVENING. THIS SHORT WAVE IN SYNC WITH A COUPLED JET STRUCTURE OVER EASTERN TN AND WESTERN NC IS PROVIDING AMPLE FORCING FOR ASCENT...AND WILL DO SHOW INTO THIS EVENING. AT THE SURFACE THERE IS GOOD FORCING AS WELL...THE RESULT OF AN INCREASING 20-30 KT LOW LEVEL JET IN ADVANCE OF A SLUGGISH MOVING COLD FRONT EXTENDING SW FROM A WAVE OF LOW PRESSURE IN WEST- CENTRAL NC. VARIOUS SMALL SCALE BOUNDARIES ARE EVIDENT...THE RESULTANT SEA BREEZE WHICH IS CRANKING UP NEAR 20 MPH...DIFFERENTIAL HEATING BOUNDARIES...LAKE MARION/MOULTRIE BREEZES AND OUTFLOWS FROM BOTH ONGOING AND UPSTREAM CONVECTION. THIS ALL LEADS TO SCATTERED TO LIKELY POPS OVER MUCH OF THE FORECAST AREA INTO THIS EVENING WHEN THE SHORT WAVE PULLS EAST AND COVERAGE DIMINISHES. A FEW OF THE STORMS WILL BE STRONG OR SEVERE...WITH DECENT THERMODYNAMICS...SUCH AS SBCAPES OF 2000-2500 J/KG...LIFTED INDICES -6 TO -8C AND BETTER MID LEVEL LAPSE RATES THAN LATE AT 6-6.5 C/KM. THE UPDRAFTS WILL BECOME ENHANCED BY THE DYNAMICS ALOFT AND THE UPWARD MOTION CAUSED BY THE LIFTING DUE TO THE BOUNDARIES IN THE LOWER TROPOSPHERE. THIS APPEARS MOST LIKELY NEAR KCHS WHERE STORMS...OUTFLOWS AND THE SE BREEZE COLLIDE. WITH SOME DRY AIR AS SHOWN ON SOUNDINGS BETWEEN ABOUT 8-18K FEET...THE RESULTING DCAPES ARE AS HIGH AS 800-1200 J/KG. THUS MICROBURSTS ARE THE MAIN WEATHER HAZARD THROUGH ABOUT 8 OR 9 PM...WITH ISOLATED SEVERE WEATHER TO PERSIST DURING THIS TIME. TEMPORARY NVA DEVELOPS IN WAKE OF THE SHORT WAVE LATER THIS EVENING AND OVERNIGHT...BUT THE COLD FRONT DRAWS CLOSER TO THE CWFA LATE. WITH THE FORECAST AREA IN CLOSE PROXIMITY TO THE RIGHT REAR QUAD OF THE UPPER 60-75 KT NEAR THE APPALACHIANS...WE/LL HAVE TO HOLD ONTO AT LEAST SMALL POPS DURING THE LATE EVENING AND OVERNIGHT HOURS. THE FRONT THOUGH BECOMES ALIGNED WITH THE FLOW ALOFT AS IT POSITIONS ITSELF MORE EAST-WEST ORIENTED...TRAILING FROM THE SURFACE WAVE THAT CLOSES INTO A WEAK LOW OFF THE MID ATLANTIC REGION OVERNIGHT. GIVEN THAT THERE LOOKS TO BE DECENT CINH IN PLACE AND SOME STABILIZATION OCCURS THIS LOOKS TO LIMIT THE STRENGTH OF ANY NOCTURNAL ACTIVITY. MEANWHILE...PWATS ARE NEAR THE 75TH PERCENTILE THROUGH TONIGHT...AS HIGH AS 1.9 TO 2.0 INCHES. WHILE THERE IS ENOUGH PROGRESSION TO SHOWERS AND T-STORMS...THE SATURATED CONDITIONS COULD NONETHELESS STILL PRODUCE SOME LOCALLY HEAVY RAINFALL. AND SOME OF THE GROUNDS ARE STILL RATHER SOAKED...MOST NOTABLY A SWATH OF 1-3 INCH AND LOCALLY HIGHER AMOUNTS ACROSS MUCH OF THE NORTHERN AND CENTRAL ZONES FROM RAINS WITHIN THE PAST 24-36 HOURS. SO IT MIGHT NOT TAKE MUCH TO PRODUCE AT LEAST MINOR FLOODING CONCERNS. EVAPORATIVE COOLING DUE TO THE RAIN HAS BEEN IMPLIED IN THE HOURLY TEMP GRIDS THROUGH THIS EVENING...WITH MID AND UPPER 70S WHERE RAIN OCCURS THROUGH SUNSET. WHERE RAIN DOESN/T FALL TEMPS WILL BE IN THE 80S FOR SEVERAL MORE HOURS. THEREAFTER...THE TEMP CURVE WILL SHOW FAIRLY STEADY TEMPS...BEFORE LATE NIGHT HEAT LOSS IS MAXIMIZED AND LOWS DROP TO THE LOWER AND MIDDLE 70S MOST COMMUNITIES. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... WEDNESDAY AND THURSDAY...A COLD FRONT WILL SLOWLY SHIFT OVER SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA BY WEDNESDAY MORNING BEFORE GRADUALLY STALLING SOUTH OF THE REGION BY THURSDAY. AS THIS OCCURS...PWATS NEAR 2.0 INCHES ALONG WITH MID LVL FORCING FROM AN H5 SHORTWAVE SHOULD FAVOR PERIODS OF SHOWERS/THUNDERSTORMS THROUGH MUCH OF WEDNESDAY...ESPECIALLY ALONG/NEAR THE PASSING COLD FRONT. HAVE THEREFORE INCREASED POPS TO 50-60 WEDNESDAY AFTERNOON MAINLY ALONG COASTAL LOCATIONS IN SOUTHEAST GEORGIA CLOSER TO THE FRONT. AT THIS TIME...CLOUD COVER WILL REMAIN A LIMITING FACTOR FOR STRONGER THUNDERSTORMS TO DEVELOP OVER THE REGION. HOWEVER...WEAK WIND FIELDS WILL LIKELY RESULT IN SLOW STORM MOTIONS THAT MAY CONTRIBUTE TO HEAVY RAINFALL DURING A FEW THUNDERSTORMS. A GRADUAL DECREASE IN OVERALL POPS SHOULD THEN OCCUR FROM NORTH TO SOUTH WEDNESDAY NIGHT INTO THURSDAY AS THE FRONT SLOWLY SLIPS TO THE SOUTH OF THE FORECAST AREA...BUT HAVE MAINTAINED A MENTION OF PRECIP OVER ALL LOCATIONS THROUGH THURSDAY NIGHT...WITH 20 POPS OVER INLAND SOUTH CAROLINA TO 30-40 POPS OVER LOCATIONS SOUTH OF INTERSTATE 16 IN GEORGIA. OVERALL HIGH TEMPS ARE EXPECTED TO PEAK IN THE MID/UPPER 80S OVER MOST LOCATIONS WEDNESDAY AND THURSDAY...WITH SLIGHTLY COOLER TEMPS IN THE MID 80S OVER SOUTH CAROLINA BEHIND THE FRONT. OVERNIGHT LOWS ARE EXPECTED TO BE IN THE UPPER 60S TO LOWER 70S. FRIDAY...SURFACE HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE NORTH...WITH THE PATTERN EVENTUALLY TRANSITIONING INTO AN INLAND WEDGE/COASTAL TROUGH TYPE SCENARIO. A FEW MODELS INDICATE A WEAK WAVE/SFC LOW DEVELOPING ALONG THE STALLED FRONT JUST OFFSHORE LATE MORNING/EARLY AFTERNOON BEFORE DRIFTING ONSHORE DURING THE EVENING. A SLIGHT CHANCE TO CHANCE OF SHOWERS AND/OR THUNDERSTORMS WILL THEREFORE BE MAINTAINED IN THE CURRENT FORECAST...WITH HIGHEST CHANCES OVER SOUTHEAST GEORGIA COUNTIES. OVERALL HIGH TEMPS SHOULD REMAIN IN THE MID/UPPER 80S WITH SLIGHTLY COOLER TEMPS ALONG COASTAL COUNTIES AND THE TRI COUNTY AREA DUE TO ENHANCED CLOUD COVER AND HIGH PRESSURE NUDGING IN FROM THE NORTH. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... A WEAK INLAND WEDGE/COASTAL TROUGH PATTERN WILL PERSIST INTO SATURDAY...BEFORE THE TROUGH DAMPENS BY SUNDAY AS HIGH PRESSURE SETTLES OVER THE ATLANTIC. THE FORECAST AREA WILL THEN REMAIN ALONG THE WESTERN PERIPHERY OF THE ATLANTIC HIGH PRESSURE INTO EARLY NEXT WEEK. SHOWER/THUNDERSTORM CHANCES WILL RANGE FROM AROUND 20 TO 30 PERCENT EACH AFTERNOON AND EARLY EVENING...BEFORE DIMINISHING OVERNIGHT AS MORE TYPICAL FOR EARLY SUMMER. THE INITIALLY WEAK AND ILL DEFINED UPPER LEVEL PATTERN WILL TRANSITION INTO BROAD RIDGING ALOFT...SUPPORTING A GRADUAL WARMING TREND THROUGH THE PERIOD. HIGH TEMPERATURES AROUND 90 DEGREES AWAY FROM THE COASTLINE SATURDAY AND SUNDAY WILL WARM INTO THE LOWER 90S BY MONDAY AND TUESDAY. && .AVIATION /21Z TUESDAY THROUGH SUNDAY/... KCHS...A COLLISION OF BOUNDARIES WILL LIKELY TRIGGER STRONG TSRA AT OR NEAR THE TERMINAL THIS EVENING...PRODUCING TEMPORARY FLIGHT RESTRICTIONS DOWN INTO THE MVFR OR LOWER RANGE FROM 21Z TO 01Z. GUSTY WINDS...HEAVY RAINS AND FREQUENT LIGHTNING WILL OCCUR. CONDITIONS QUIET DOWN IN WAKE OF A SHORT WAVE FOR THE LATE EVENING AND OVERNIGHT...BUT THE PROXIMITY TO A COLD FRONT WILL TRIGGER THE RISK OF TSRA AND POSSIBLE FLIGHT RESTRICTIONS AGAIN LATE IN THE 18Z TAF CYCLE. KSAV...WE HAVE BACKED OFF A BIT ON THE RISK FOR TSRA AT THE AIRFIELD INTO THIS EVENING. HOWEVER...CONVECTION IS STILL POSSIBLE AND AMENDMENT MIGHT BE REQUIRED FOR A PERIOD OF SUB-VFR CONDITIONS A COUPLE OF HOURS EITHER SIDE OF SUNSET THIS EVENING. AN APPROACHING COLD FRONT WILL LIE NEARBY LATE WEDNESDAY MORNING AND INTO THE AFTERNOON...AND ISOLATED TO SCATTERED CONVECTION LOOKS TO FORM AGAIN. EXTENDED AVIATION...MVFR CIGS/VSBYS POSSIBLE WEDNESDAY THROUGH THURSDAY DUE TO SHOWERS AND/OR THUNDERSTORMS....WITH THE GREATEST CHANCE BEING WEDNESDAY AFTERNOON. LOW CHANCE OF MVFR CIGS/VSBYS FRIDAY AFTERNOON/EVENING WITH A COASTAL TROUGH/SFC LOW SHIFTING ONSHORE. && .MARINE... TONIGHT...THE PRESSURE GRADIENT IS CONTINUING TO TIGHTEN BETWEEN THE STRONG SUB-TROPICAL ATLANTIC RIDGE TO THE SE AND AN UPSTREAM COLD FRONT TO THE NW. THAT ALONG WITH SEA BREEZE CIRCULATION IS GENERATING SOME GUSTS NEAR AND OVER 20 KT AT VARIOUS COASTAL SITES AND IN CHARLESTON HARBOR. THE PACKING OF THE ISOBARS WILL BECOME GREATEST EARLY TONIGHT BETWEEN THE COLD FRONT AND ATLANTIC HIGH...AS GEOSTROPHIC WINDS CLIMB TO 25-30 KT. THIS IS SUPPORTIVE OF A MARGINAL SCA ACROSS OUR OUTER GA WATERS FOR SOME 6 FOOTERS AND FREQUENT GUSTS OF 25 KT. THE OTHER WATERS LOOK TO REMAIN JUST BELOW ANY HEADLINE CONDITIONS...WITH WINDS PEAKING AT 15 OR 20 KT AND SEAS AT 3-5 FT. WEDNESDAY THROUGH SATURDAY...WINDS/SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA AS A COLD FRONT SHIFTS OVER THE COASTAL WATERS WEDNESDAY BEFORE STALLING NEAR/OVER SOUTHERN GA WATERS ON THURSDAY. AS THE FRONT SLOWLY SHIFTS SOUTH...SOUTHERLY WINDS WILL VEER BEHIND THE FRONT AND EVENTUALLY BECOME NORTHEAST/EAST THURSDAY. HIGH PRESSURE WILL THEN BUILD FROM THE NORTH OVER THE WATERS INTO EARLY FRIDAY...WITH WIND SPEEDS APPROACHING 15-20 KTS OVER NORTHERN SC WATERS AND SEAS BUILDING TO 3-4 FT. ENHANCED EAST/NORTHEAST FLOW MAY CONTINUE INTO SATURDAY AS A COASTAL TROUGH DEVELOPS OFFSHORE AND GRADUALLY SHIFTS OVER LAND. RIP CURRENTS...WE HAVE MAINTAINED A MODERATE RISK AT THE BEACHES THROUGH THIS EVENING...DUE TO SOUTH AND SW WINDS AT 15 TO 20 MPH AND A 2 FOOT SWELL EVERY 10 SECONDS. THE RISK FOR TOMORROW HOWEVER IS LOW WITH MUCH LESS WIND. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT WEDNESDAY FOR AMZ374. && SYNOPSIS... NEAR TERM... SHORT TERM...DPB LONG TERM... AVIATION... MARINE...
Hazardous weather outlook, Jun 18, 12:50 PM EDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1250 PM EDT TUE JUN 18 2013 AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140- SCZ040-042>045-047-052-191700- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 1250 PM EDT TUE JUN 18 2013 ...SEVERE THUNDERSTORMS POSSIBLE IN SOME AREAS THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO IMPACT MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA LATE AND THE ADJACENT COASTAL WATERS LATE THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS WILL BECOME SEVERE POSING A RISK FOR LOCALIZED DAMAGING WINDS. THE RISK IS GREATEST OVER OUR SOUTH CAROLINA COUNTIES AND NORTHWEST OF A LINE FROM NEAR SAVANNAH TO NEAR LUDOWICI IN GEORGIA. THE MOST LIKELY TIME FOR ANY SEVERE WEATHER IS THROUGH 9 PM. IN ADDITION..LOCALLY HEAVY RAINFALL COULD PRODUCE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA...AND THE ADJACENT ATLANTIC WATERS SHOULD CONTINUE TO MONITOR WEATHER CONDITIONS. BE PREPARED TO TAKE ACTION SHOULD THREATENING WEATHER OCCUR OF IF WARNINGS ARE ISSUED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. GAZ117-119-139-141-SCZ048>051-191700- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1250 PM EDT TUE JUN 18 2013 ...SEVERE THUNDERSTORMS POSSIBLE IN SOME AREAS THIS AFTERNOON AND EVENING... ...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO IMPACT MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA LATE THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS WILL BECOME SEVERE POSING A RISK FOR LOCALIZED DAMAGING WINDS. THE RISK IS GREATEST OVER OUR SOUTH CAROLINA COUNTIES AND NORTHWEST OF A LINE FROM NEAR SAVANNAH TO NEAR LUDOWICI IN GEORGIA. THE MOST LIKELY TIME FOR ANY SEVERE WEATHER IS THROUGH 9 PM. IN ADDITION..LOCALLY HEAVY RAINFALL COULD PRODUCE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO MONITOR WEATHER CONDITIONS. BE PREPARED TO TAKE ACTION SHOULD THREATENING WEATHER OCCUR OF IF WARNINGS ARE ISSUED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Special weather statement, Jun 18, 1:29 PM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
129 PM EDT TUE JUN 18 2013
GAZ087-088-099-100-SCZ040-181900-
ALLENDALE-BULLOCH-CANDLER-JENKINS-SCREVEN-
129 PM EDT TUE JUN 18 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...JENKINS...
BULLOCH...CANDLER AND ALLENDALE COUNTIES THROUGH 300 PM EDT...
AT 125 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
BIRDSVILLE TO 48 MILES WEST OF ALINE...MOVING EAST AT 40 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HERNDON...BIRDSVILLE...ROGERS...PERKINS...LAWTON...LINCOLN STATE
PARK...MILLEN...JENKINS COUNTY HOSPITAL...THRIFT...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
A LINE OF THUNDERSTORMS WILL MOVE INTO SOUTHEAST GEORGIA EARLY THIS
AFTERNOON. A COUPLE OF THE THUNDERSTORMS MAY PRODUCE WINDS OVER 50
MPH. THE LINE SHOULD REACH MILLEN BY 2 PM...SYLVANIA AND METTER BY
230 PM...AND STATESBORO BY 245 PM.
IF THE LINE OF THUNDERSTORMS INTENSIFIES A LITTLE MORE...A SEVERE
THUNDERSTORM WARNING MAY BECOME NECESSARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE THUNDERSTORMS ARE PRODUCING EXCESSIVE LIGHTNING AND GUSTY
WINDS. IF OUTDOORS FIND SHELTER IMMEDIATELY IN A CLOSED STRUCTURE.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3252 8215 3256 8208 3254 8203 3260 8201
3266 8209 3282 8215 3289 8213 3292 8209
3295 8185 3291 8176 3304 8156 3308 8162
3309 8161 3312 8119 3308 8114 3234 8178
3229 8210 3233 8224 3235 8226
TIME...MOT...LOC 1726Z 257DEG 35KT 3299 8209 3223 8295Local storm report, Jun 18, 2:47 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
247 PM EDT TUE JUN 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM TSTM WND DMG SYLVANIA 32.75N 81.64W
06/18/2013 SCREVEN GA 911 CALL CENTER
WARNING POINT REPORTED ONE TREE DOWN ON A POWERLINE
ALONG WEST OGEECHEE ROAD.
&&
EVENT NUMBER CHS1300498
JHPSpecial weather statement, Jun 18, 4:12 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
412 PM EDT TUE JUN 18 2013
SCZ043>045-182045-
DORCHESTER-INLAND BERKELEY-INLAND COLLETON-
412 PM EDT TUE JUN 18 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
BERKELEY AND COLLETON COUNTIES THROUGH 445 PM EDT...
AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM TEXAS TO
GLOVERVILLE...MOVING EAST AT 45 MPH.
THIS STORM HAS PRODUCED A 46 MPH WIND GUST IN WALTERBORO.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
TEXAS...SIDNEY...PREGNALL...GLOVERVILLE...HARLEYVILLE...PARKERS FERRY
LANDING...FRANCIS BEIDLER FOREST...GIVHANS FERRY STATE PARK...SPRING
HILL...SUMMERVILLE AIRPORT...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3300 8012 3302 8015 3301 8018 3299 8015
3300 8013 3299 8012 3298 8014 3296 8012
3289 8011 3290 8012 3286 8016 3287 8018
3285 8018 3284 8027 3286 8040 3282 8040
3280 8059 3321 8060 3328 8012
TIME...MOT...LOC 2010Z 259DEG 38KT 3313 8054 3289 8054The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 1:34 AM EDT | Special Weather Statement | CHS | Dorchester | 26 min |
| Jun 18, 1:54 AM EDT | Areal Flood Advisory | CHS | Charleston | 81 min |
| Jun 18, 2:02 AM EDT | Special Weather Statement | CHS | Charleston | 28 min |
| Jun 18, 2:06 AM EDT | Special Marine Warning | CHS | 39 min | |
| Jun 18, 2:29 AM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 61 min |
| Jun 18, 2:36 AM EDT | Special Marine Warning | CHS | 114 min | |
| Jun 18, 2:39 AM EDT | Flash Flood Warning | CHS | Charleston | 4 hr |
| Jun 18, 3:31 AM EDT | Special Marine Warning | CHS | 119 min | |
| Jun 18, 1:29 PM EDT | Special Weather Statement | CHS | Allendale | 91 min |
| Jun 18, 2:30 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 45 min |
| Jun 18, 3:02 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 43 min |
| Jun 18, 3:04 PM EDT | Small Craft Advisory | CHS | 19 hr | |
| Jun 18, 4:12 PM EDT | Special Weather Statement | CHS | Dorchester | 33 min |
| Jun 18, 5:37 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 53 min |
| Jun 18, 5:39 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jun 18, 7:33 PM EDT | River Flood Warning | CHS | Colleton, Dorchester | 54 hr |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.